Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chronic Flu like symptoms (HIV+)
Jul 1, 2013

I'm HIV+ and have recent CD4 of 650 and on Atripla. 14 years positive. About 4-5 times per year I come down with what I'd call flu-like symptoms. Always the same, always varying degrees of mild. Includes Stomach cramps, muscle and joint aches (all over), chest & sinus congestion, headache, fatigue and low grade fever (100 or lower). Lasts about 2-3 days. Sometimes bad enough to stay in bed bed but mostly not. Started approximately 1 year ago. Any thoughts.

Response from Dr. Young

Hello and thanks for posting.

Respiratory tract infections are very common, in the general- and HIV+ community. Indeed, most individuals get RTIs several times a year.

If you resolve your symptoms in between events, they don't sound serious from a medical perspective. Perhaps you're exposed to more individuals who might harbor respiratory viruses (like school aged children), perhaps there's a component of allergies. Sometimes more fastidious hand washing can help.

I'd make sure that you ask your care provider about your symptoms too, just to make sure that there isn't anything else of concern.

Be well, BY



Previous
missed one dose of issentress/PEP
Next
pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement